A 32-year-old member asked:
Disclaimer

does fluoxetine cause weight gain?

1 doctor answer
Dr. Evan Altman
18 years experience Psychiatry
It is possible: Fluoxetine is an ssri anti-depressant, anti-anxiety medication that can cause weight changes as a possible side effect. In most of my patients, weight changes have been minor. However, some patients report larger weight changes, including more significant weight gain or weight loss. If you are gaining weight and concerned about it, talk to your doctor.
Answered on Oct 3, 2016
10
10 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 22-year-old female asked:
Dr. Alan Ali
Dr. Alan Ali answered
31 years experience Psychiatry
Prozac (fluoxetine): It originally was introduced as being weight neutral, but there are exceptional cases where we see weight changes either up or down.
1
1 thank
A 47-year-old member asked:
Dr. Evan Altman
18 years experience Psychiatry
It is possible: Fluoxetine is an ssri anti-depressant, anti-anxiety medication that can cause weight changes as a possible side effect. In most of my patients, weight ... Read More
A 38-year-old member asked:
Dr. Charles Barnhart
47 years experience Psychiatry
Infrequently: I can't give you exact statistics but more people don't gain weight than do. But if you are one who craves sweets, ice cream and chocolates on prozac, ... Read More
A 49-year-old member asked:
Dr. Shariq Refai
12 years experience Psychiatry
Usually: Usually medications dont cause weight gain they cause increased appetite. Sometimes with antidepressants, depression causes appetite loss, so when you ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month